Alert archive / California / Wind Advisories in 2015

Wind Advisory 50, NWS Los Angeles, CA

October 19, 2015

NWS Los Angeles, CA issued this wind advisory at Oct 19, 2015, 9:27 AM PDT. It took effect at Oct 19, 2015, 6:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 19, 2015, 9:27 AM PDT (16:27 UTC)
In effect from
Oct 19, 2015, 6:00 PM PDT
Expired
Oct 20, 2015, 2:18 AM PDT
In force
8 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

397 
WWUS76 KLOX 191627
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
927 AM PDT MON OCT 19 2015

CAZ039-052-200030-
/O.NEW.KLOX.WI.Y.0050.151020T0100Z-151020T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
927 AM PDT MON OCT 19 2015

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
PDT TUESDAY. 

* WINDS...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS TO 45
  MPH WILL FORM EARLY THIS EVENING THEN SHIFT TO NORTH TO
  NORTHEAST BY MIDNIGHT. THESE WINDS SHOULD WEAKEN LATER TONIGHT.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS AFFECTED 
  INCLUDE HIGHWAYS 101 AND 154. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

KITTELL
2 follow-up statements
537 
WWUS76 KLOX 200037
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
537 PM PDT MON OCT 19 2015

...WIND ADVISORY IN EFFECT FOR THE SANTA BARBARA MOUNTAINS AND
SANTA BARBARA SOUTH COAST THROUGH 6 AM PDT TUESDAY...

CAZ039-052-201000-
/O.CON.KLOX.WI.Y.0050.151020T0100Z-151020T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
537 PM PDT MON OCT 19 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT TUESDAY...

* WINDS...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS TO 45 
  MPH WILL FORM EARLY THIS EVENING THEN SHIFT TO NORTH TO 
  NORTHEAST BY MIDNIGHT. THESE WINDS SHOULD WEAKEN LATER 
  TONIGHT. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS AFFECTED 
  INCLUDE HIGHWAYS 101 AND 154. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

KAPLAN/KITTELL
716 
WWUS76 KLOX 200918
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
218 AM PDT TUE OCT 20 2015

CAZ039-052-201030-
/O.CAN.KLOX.WI.Y.0050.000000T0000Z-151020T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
218 AM PDT TUE OCT 20 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY. 

THE WINDS HAVE DIMINISHED AND EXCEPT FOR ISOLATED GUSTS TO 35 MPH
THERE ARE NO ADVISORY LEVEL GUSTS OCCURING OR EXPECTED TO OCCUR.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 19, 4:40 AM PDT, 4 hours 47 minutes earlier.

Area forecast discussion, Oct 19, 4:40 AM PDT, 4 hours 47 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
440 AM PDT MON OCT 19 2015

...AVIATION DISCUSSION UPDATED...

.SYNOPSIS...

LOW PRESSURE ALOFT WILL MOVE SLOWLY EAST THROUGH MONDAY. COASTAL
MORNING CLOUDS AND DRIZZLE IN COASTAL AND VALLEY SECTIONS ARE ALSO
POSSIBLE. TEMPERATURES WILL BE GRADUALLY WARMING THROUGH THE MIDDLE
OF NEXT WEEK AS THE LOW SLOWLY CONTINUES TO THE EAST.

&&

.SHORT TERM (TODAY-WED)... AN UPPER LOW IS OVER RENO AND THE WEAKEST
OF TROFS IS MOVING OVER SRN CA RIGHT NOW. THE THINKING WAS THAT THIS
TROF WAS GOING TO LIFT THE LOW LEVEL MOIST LAYER AND CREATE ALL
SORTS OF LOW CLOUDS AS WELL AS SOME DRIZZLE OR LIGHT RAIN. AT THIS
TIME NON OF THAT HAS HAPPENED. ALL MDLS POINT TO SOME CLOUD AND
DRIZZLE/SHOWER DEVELOPMENT IN THE L.A. COUNTY VLYS AND COAST SLOPES
SO TRIMMED BACK CLOUDS AND DRIZZLE FROM MOST OF THE AREA BUT KEPT IT
IN THE L.A. VLYS. NORTH FLOW IS BRINGING SOME NORTH SLOPE CLOUDS TO
THE MOUNTAINS AND ALSO A SLIGHT CHC OF SHOWERS DUE TO THE UPSLOPE.
THE NORTH PUSH SET UP A LOW GRADE SUNDOWNER AND THE SBA SOUTH COAST
WILL HAVE 35 MPH ADVISORY LEVEL GUSTS THROUGH DAWN. OTHERWISE TODAY
WILL BE PARTLY CLOUDY AT WORST. MAX TEMPS WILL BE DOWN A FEW DEGREES
FROM YDYS AS HGTS FALL (ALTHOUGH AREA THAT WERE CLOUDY ALL DAY YDY
WILL LIKELY SEE SIMILAR TEMPS.

THE TROF LINGERS OVER THE AREA TONIGHT BUT IT REALLY NOT AFFECT
ANYTHING. HIGH PRESSURE BUILDING INTO NEVADA WILL SET UP ANOTHER
NIGHT OF NORTH FLOW. THE SBA SOUTH COAST MAY WELL NEED ANOTHER LOW
END WIND ADVISORY. THE COLD AIR MIXING AND THE NORTH PUSH SHOULD
KEEP THE LOW CLOUDS AWAY FROM THE AREA TONIGHT.

SUNNY AND WARMER TUESDAY AS THE HGTS RISE AN UPPER HIGH TRYS TO PUSH
ITS WAY INTO THE AREA. THERE WILL BE WEAK OFFSHORE FLOW (AT LEAST IN
THE MORNING) AND MAX TEMPS SHOULD RISE TO RIGHT AROUND NORMAL.

A SMALL RIDGE PUSHES INTO THE STATE ON WEDNESDAY ALONG WITH BETTER
OFFSHORE FROM BOTH THE EAST AND NORTH. THERE WILL BE SOME MORNING
CANYON WINDS BUT RIGHT NOW IT LOOKS SUB ADVISORY. THERE WILL BE A
NICE JUMP IN MAX TEMPS AND MOST AREAS WILL BE 3-6 DEGREES ABOVE
NORMAL.

.LONG TERM (THU-SUN)... THE EC AND THE GFS BOTH AGREE THAT THE RIDGE
WILL FLATTEN ON THURSDAY BUT THERE WILL BE WEAK OFFSHORE FLOW. SO
CLEAR SKIES AND MAX TEMPS A LITTLE COOLER BUT STILL ABOVE NORMAL.

THE A LITTLE POP UP RIDGE FOLLOWS ON FRIDAY FOR A COUPLE OF DEGREES
OF WARMING BUT OTHERWISE NO OTHER CHANGES.

CONTINUED RIDGING AND MORE OFFSHORE FLOW FOR SATURDAY AND THIS WILL
LIKELY BE THE WARMEST OF THE NEXT 7 DAYS WITH MAX TEMPS CLIMBING TO
4 TO 8 DEGREES ABOVE NORMAL.

ON SUNDAY THE RIDGE IS FORECAST TO FLATTEN OUT AND THIS WILL REDUCE
MAX TEMPS A FEW DEGREES. THE OFFSHORE FLOW WILL WEAKEN ALSO SO THERE
MAY BE EVEN MORE COOLING NEAR THE COAST.

ON A SIDE NOTE THE IMPRESSIVE DAY 10 STORM THE MODELS WERE
ADVERTISING YDY IS NO LONGER IN EITHER THE EC OR GFS. A REAL PAPER
TIGER.

&&

.AVIATION... 19/12Z.

AT 08Z AT KLAX... THERE WAS NO NOTABLE INVERSION.

OVERALL... GOOD CONFIDENCE IN THE 12Z TAFS.  GUSTY NORTHWESTERLY
WIND ACROSS SOUTHERN SANTA BARBARA COUNTY WILL DIMINISH THROUGH
EARLY MORNING. AREAS OF MVFR CIGS ACROSS THE REGION OVERNIGHT WITH A
SLIGHT CHANCE OF SHOWERS ACROSS THE FOOTHILLS. CLEARING MAY BE SLOW
AND SOME LOCATIONS COULD MAINTAIN CIGS INTO THE AFTERNOON. OTHERWISE
AND ELSEWHERE VFR CONDITIONS WILL PREVAIL.

KLAX... GOOD CONFIDENCE IN THE 12Z TAF.  MVFR CIGS OVERNIGHT WITH
POSSIBLE SLOW CLEARING THIS MORNING.  OTHERWISE VFR CONDITIONS WILL
PREVAIL.

KBUR... GOOD CONFIDENCE IN THE 12Z TAF.  MVFR CIGS OVERNIGHT WITH
POSSIBLE CLOW CLEARING THIS MORNING.  OTHERWISE VFR CONDITIONS WILL
PREVAIL.

&&

.MARINE... 19/230 AM

SMALL CRAFT ADVISORIES WILL CONTINUE INTO LATE TONIGHT FOR THE OUTER
WATERS.  WINDS WILL BE ELEVATED INTO MIDWEEK... PRIMARILY IN THE
AFTERNOON AND EVENING HOURS... THOUGH IT IS UNCLEAR IF THEY WILL BE
ABOVE ADVISORY CRITERIA BEYOND LATE TONIGHT.  THEREFORE THE CURRENT
ADVISORIES WILL NOT BE EXTENDED INTO WEDNESDAY AT THIS TIME.

SHORT PERIOD SEAS WILL CONTINUE TO AFFECT MUCH OF THE WATERS THROUGH
MIDWEEK AS NORTHWEST WINDS CONTINUE. SWELLS GENERATED EAST OF NEW
ZEALAND IN A FETCH AREA 200-220 DEGREES RELATIVE TO VENTURA COUNTY
LAST WEEK WILL BEGIN TO ARRIVE FRIDAY NIGHT. MARINERS CAN EXPECT
EXTRA SURGING AND CURRENTS EXPOSED TO THE SWELL SATURDAY THROUGH
MONDAY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...RORKE
AVIATION...KJ
MARINE...KJ

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 19, 6:00 AM PDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT MON OCT 19 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-201300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT MON OCT 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

BREEZY OFFSHORE FLOW IS EXPECTED WEDNESDAY...WHICH MAY MAKE FOR
HAZARDOUS DRIVING CONDITIONS. THIS WILL RESULT IN WARM AND
MODERATELY DRY CONDITIONS...CREATING AND ELEVATED RISK FOR FIRE
GROWTH IF ONE WERE TO OCCUR.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 8:08 PM PDTSmall Craft Advisory for Hazardous SeasLOX7 hr
Oct 19, 4:26 PM PDTAreal Flood AdvisoryLOXLos Angeles3 hr

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.